Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 12, 2001, 6:27 PM CST for Wayne County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2001, 6:27 PM CST (00:27 UTC)
- Expired
- Mar 12, 2001, 7:00 PM CST
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 130027 SVRPAH MOC223-130100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 627 PM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 700 PM CST * AT 617 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PIEDMONT...OR ABOUT 3 MILES SOUTH OF PIEDMONT...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE... PIEDMONT GREENVILLE DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 1:58 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 12, 1:58 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 158 PM CST MON MAR 12 2001 MAIN FORECAST QUESTIONS ARE THUNDERSTORM/SEVERE WX POSSIBILITIES INTO THE EVENING...THEN POSSIBILITY OF SNOW THURSDAY NIGHT INTO FRIDAY. AT 18Z...LOW PRESSURE WAS CENTERED OVER SOUTHEAST MINNESOTA. A WARM FRONT EXTENDED FROM EAST CENTRAL IOWA INTO EAST CENTRAL ILLINOIS INTO EASTERN KENTUCKY. A COLD FRONT EXTENDED FROM EAST CENTRAL IOWA INTO SOUTH CENTRAL MISSOURI...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. WIDESPREAD STRONG TO SEVERE THUNDERSTORMS CONTINUED FROM SOUTHEAST LOUISIANA INTO GEORGIA. THERE WERE LOW CLOUDS FROM THE MIDDLE MISSISSIPPI AND LOWER OHIO RIVER VALLEYS NORTHWARD...WITH RAIN AND/OR FOG FROM CENTRAL ILLINOIS AND CENTRAL INDIANA NORTHWARD. DEW POINTS ACROSS THE PAH FORECAST AREA HAD RISEN INTO THE UPPER 40S TO MIDDLE 50S. NEW CONVECTION WAS DEVELOPING OVER NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI...MOVING NORTHEAST. AS OF LATEST DAY ONE CONVECTIVE OUTLOOK...SPC KEEPS ENTIRE FA IN A SLIGHT RISK. LIMITING FACTOR SO FAR TODAY HAS BEEN ABUNDANT LOW LEVEL MOISTURE WHICH GAVE US CLOUDY SKIES THROUGHOUT THE MORNING AND INHIBITED SURFACE HEATING. SOME BREAKS IN THE CLOUDS ARE POSSIBLE THIS AFTERNOON...WHICH MAY HELP OFFSET THIS SOMEWHAT...JUST IN TIME FOR THE FRONTAL PASSAGE. BEST POTENTIAL FOR ANY SUNSHINE AND IN TURN DECENT CONVECTION LOOKS TO BE OVER SOUTHERN PORTIONS OF THE FA. LI VALUES JUST OUT AHEAD OF THE FRONT ARE RUNNING FROM 0 TO -2. STILL EXPECT MAIN ACTIVITY ACROSS THE PAH FA TO BE FROM LATE AFTERNOON INTO LATE EVENING...WITH AVN TAKING THE COLD FRONT EAST OF REGION BY 06Z TUE. EXACT BREAK UP OF ZONES WILL BE DECIDED CLOSER TO PACKAGE ISSUANCE TIME...BUT WILL HAVE AN EVENING PERIOD TO ACCOUNT FOR ANY CONVECTION...WITH SKIES THEN BECOMING PARTLY CLOUDY OVERNIGHT IN THE SOUTH. WILL LIKELY REMOVE MENTION OF SEVERE FOR NORTHERN PORTIONS. FOR TUESDAY...BELIEVE ANY WRAP AROUND PRECIP WILL REMAIN NORTH OF OUR AREA...SO WILL REMOVE POPS FOR NORTHERN PORTIONS BUT KEEP SKIES MOSTLY CLOUDY. WILL MENTION BREEZY CONDITIONS FOR TUESDAY WITH WEST TO NORTHWEST WINDS AT 15 TO 25 MPH AND GUSTY. LATER INTO THE FORECAST...AVN AND MRF HAVE NEXT SYSTEM AFFECTING THE AREA BY LATE WEDNESDAY NIGHT. WILL INCLUDE CHANCE POPS FOR WESTERN AREAS FOR LATE WEDNESDAY NIGHT...CHANCE OF RAIN ENTIRE AREA ON THURSDAY. BIG QUESTION IS...WILL RAIN CHANGE TO SNOW THURSDAY NIGHT. 1000MB-500MB AND 1000MB-850MB THICKNESS VALUES SUPPORT A CHANGE OVER TO SNOW LATE THURSDAY NIGHT. SURFACE TEMPERATURES ABOVE FREEZING THROUGHOUT MOST OF THE EVENT SHOULD PREVENT ANYTHING SIGNIFICANT...WITH PRECIP MAINLY JUST EARLY ON FRIDAY. FOR THE WEEKEND...WILL CONTINUE WITH A CHANCE OF RAIN SUNDAY CONTINUING INTO MONDAY. FWC AND MAV VALUES VERY SIMILAR FOR FIRST TWO PERIODS AND WILL FOLLOW CLOSELY. WILL LEAN TOWARD WARMER MAV VALUES TUE NIGHT...AND WILL ONLY MAKE MINOR TWEAKS TO GOING PACKAGE TEMPS BEYOND TUE NIGHT. .PAH...NONE. UTHLAUT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:29 PM CST | Severe Thunderstorm Warning | PAH | New Madrid | 16 min |
| Mar 12, 8:40 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.